News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Hypertension

Question: High BP meds and male "enhancement" products


 azbobc - Fri Apr 24, 2009 6:57 pm

I've had high BP for several years (159/105) that I tried to control by proper food and diet, but it just wasn't improving. So I recently went to the doctor, he prescribed Lipitor/ 20mg for the high BP and Benazepril HCL/ 10mg to help lower my cholesterol. During this same time I ordered some EXTENZE because my wife and I thought it might be 'interesting' to test out an enhancement product.... My question is, can I safely take the Extenze while at the same time taking my BP meds?
 John Kenyon, CNA - Wed May 13, 2009 10:56 pm

User avatar Hi there --

First, Lipitor is for control of cholesterol levels and benazepril HCL is an ACE inhibitor (for control of blood pressure) along with a diuretic (to increase elimination of fluid, also to control BP). Now that we've got that part straight, let's get to the Extenze. It is a "natural" supplement, once which contains a number of common plant extracts and the usual things found in non-precription "male enhancement" aids. It is not Viagra, which is, essentially, a blood pressure medication with an interesting side effect. One should not take Viagra along with any blood pressure meds without first consulting the doctor. However, Extenze, which may or may not do anything for you, should not interact with the medications you've been prescribed. There is also no clinical study to support its claims that it might actually work as claimed, and that is something you'll have to find out for yourself. Be aware, however, that the manufacturers are trying to make a buck off something that costs virtually nothing to make, and will encourage you to keep using this if there is any perceived "improvement." Personally I'd rather go with something that is a known quantity and has some clinical studies to back up its claims, but the Extenze probably won't cause any problems, at least in combination with your current medications. Good luck to you with this and please feel free to follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here